Nicorandil and cutaneous ulcerations, their misdiagnosis and consequences: illustration by five cases reports and a review of the french pharmacovigilance database - Université de Lille Accéder directement au contenu
Article Dans Une Revue Thérapie Année : 2018

Nicorandil and cutaneous ulcerations, their misdiagnosis and consequences: illustration by five cases reports and a review of the french pharmacovigilance database

Résumé

While physicians increasingly recognize nicorandil-related mucocutaneous ulcerations, there are still misdiagnoses, particularly in the case of unusual location and late onset ulceration after nicorandil introduction. The goal of our study was to remind clinicians about the link between nicorandil use and the development of cutaneous ulcerations and to highlight the risk of misdiagnosis. We describe five reports diagnosed by the same dermatologist, complemented by an analysis of the French pharmacovigilance database (FPVD) from 1 January 1994 to 5 January 2017. During this period, 28 reports of strict cutaneous ulcerations due to nicorandil, in addition to our five reports, were registered in the FPVD. For those 28 reports, the time to onset between nicorandil introduction and cutaneous ulcerations was quite long and exceeded one year in 16 reports (information specified in 25 reports). The delay between ulcerations observation and nicorandil discontinuation was variable, with immediate diagnosis in seven reports, but ranged from fifteen days to twelve years in 21 reports. The main locations were lower limbs, thorax and face. Ulcerations could be localized on surgery or trauma scars. Regression after nicorandil discontinuation was observed in all but two reports and ranged from three days to three months. Characteristics were comparable in our five patient's series. All patients exposed to nicorandil and healthcare practitioners prescribing nicorandil should be aware of the risk of cutaneous ulcerations to enable early diagnosis and drug withdrawal. The risk of misdiagnosis of this serious adverse drug reaction, along with the risk of sequelae, the costs of unnecessary additional investigations and the recent update on nicorandil as second-line treatment for stable angina, with existing alternative drugs, question about the benefit/risk balance of nicorandil.
Fichier non déposé

Dates et versions

hal-04332201 , version 1 (08-12-2023)

Identifiants

Citer

Johana Bene, Olivier Carpentier, Sonia Sabanowski, Marie-Laure Laroche, Marie-Noelle Beyens, et al.. Nicorandil and cutaneous ulcerations, their misdiagnosis and consequences: illustration by five cases reports and a review of the french pharmacovigilance database. Thérapie, 2018, Thérapie, 73, pp.409-417. ⟨10.1016/j.therap.2018.01.004⟩. ⟨hal-04332201⟩

Collections

RIIP UNIV-LILLE
9 Consultations
0 Téléchargements

Altmetric

Partager

Gmail Mastodon Facebook X LinkedIn More